Having a Naloxone kit on hand is one way to reduce risk from drug poisoning and overdoses. Record file photo

Having a Naloxone kit on hand is one way to reduce risk from drug poisoning and overdoses. Record file photo

Island Health issues drug warning for Comox Valley

Advisory runs to Aug. 9 and is a response to increased poisoning, ODs

Island Health issued an advisory for drug poisoning and overdoses in the Comox Valley.

It started Aug. 2 and runs to Aug. 9, at which point it could be cancelled or extended.

The warning notes that overdoses have been increasing in the area, so people should be advised that they or friends, family and community members using opioids and stimulants are facing an increased risk both from injecting or inhaling drugs.

If someone you see overdoses or is having a toxic reaction, you should call 911 and stay with the user, provide Naloxone and give a breath for every five seconds.

Island Health’s advisory also provides more information aimed at reducing the risk of drug use. For users, this includes starting with small amounts, avoiding the mixture of substances including alcohol and prescription drugs, carrying Naloxone for emergencies, staggering use with a friend, or if alone, to ask someone to check on you. People can also download the Lifeguard app at lifeguarddh.com or call the national OD Response Team at 1-888-688-6677.

RELATED STORY: Cumberland, AVI hold workshop for youth on overdoses, Naloxone

Locally, people can get information at Overdose Prevention Service (OPS) at 941C England Ave. in Courtenay. Hours are Monday to Friday, 9:30 a.m. to 3:30 p.m., and weekends from 10- a.m. to 2 p.m.



mike.chouinard@comoxvalleyrecord.com

Like us on Facebook and follow us on Twitter.

B.C. overdosesComox Valleystreet drugs